Louisiana, 2014Tornadoes and Hail in Louisiana, April 28, 2014
April 28, 2014 · NWS SHV · 4 events in 4 counties and zones
A strong upper level trough moved into the Southern Plains during the afternoon of April 27th. Strong surface heating resulted in a large amount of instability across the region along and ahead of a dryline which pulled up stationary along or just east of the I-35 corridor of North Central Texas into Central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough moved into the Southern Plains during the afternoon of April 27th. Strong surface heating resulted in a large amount of instability across the region along and ahead of a dryline which pulled up stationary along or just east of the I-35 corridor of North Central Texas into Central Oklahoma. Initially...the atmosphere was capped through much of the day but by late afternoon into the evening hours of April 27th...this cap was broken. Strong upper level shear resulted in the development of supercell thunderstorms along the dryline and these thunderstorms moved eastward into the region. Large hail and damaging thunderstorm wind gusts were the primary result of these thunderstorms across Northwest Louisiana into the predawn hours of April 28th. A tornado was also reported in the extreme northern portions of Caddo and Bossier Parishes with this storm system. Additional thunderstorms developed during the afternoon hours of April 28th across portions of East Central Louisiana. These storms produced primarily large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 28, 1:56 AM CST, 13 minutes earlier.
Area forecast discussion, Apr 28, 1:56 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT MON APR 28 2014
.DISCUSSION...
FAIRLY COMPLEX SURFACE PATTERN THIS MORNING WITH TROUGH OF LOW
PRESSURE ALIGNED WITH CONVECTION FROM HOPE ARKANSAS TO MARSHALL
TEXAS AND SOUTHWEST TO PALESTINE. HOWEVER...SECOND TROUGH/DRYLINE
FROM MCCALISTER OKLAHOMA TO THE DALLAS METROPLEX AND SOUTHWARD
TOWARD WACO COULD ALLOW FOR ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS SOUTHEAST OKLAHOMA INTO EAST TEXAS OVER THE NEXT COUPLE OF
HOURS. CURRENTLY HOLDING OFF ON TRIMMING BACK PORTIONS OF TORNADO
WATCH 105 DUE TO ADDITIONAL CONVECTION BEGINNING TO IGNITE JUST
NORTH OF MENA ARKANSAS...EAST OF THE AFOREMENTIONED SURFACE TROUGH
ACROSS CENTRAL TEXAS.
SURFACE AND UPPER-TROUGH ACROSS THE CENTRAL PLAINS TO MOVE VERY
LITTLE THROUGH TUESDAY AFTERNOON. THIS CREATES A COMPLICATED
FORECAST REGARDING PRECIPITATION AND POTENTIAL SEVERE WEATHER
THREAT ACROSS THE REGION. FOR TODAY...LEFT MENTION OF SEVERE
WORDING ACROSS SOUTH CENTRAL ARKANSAS AND NORTH LOUISIANA THROUGH
TODAY BASED ON THE TIMING OF EASTWARD MOVING SURFACE TROUGH FROM
CENTRAL TEXAS. DURING THE TIME OF MAXIMUM DIURNAL HEATING...COULD
SEE ISOLATED SEVERE THUNDERSTORM THREAT ACROSS THESE EASTERN ZONES
THROUGH THE EVENING HOURS TONIGHT. HOWEVER...HELD OFF ON
MENTIONING SEVERE THREAT FOR TUESDAY. SHOULD SEE THE LAST OF
SURFACE BOUNDARIES EXITING THE REGION BY TUESDAY AFTERNOON AS COOL
AND DRY HIGH PRESSURE REBUILDS FROM THE WEST.
WINDS ACROSS NORTHEAST LOUISIANA AND SOUTH-CENTRAL ARKANSAS TO
REACH LAKE WIND ADVISORY CRITERIA THIS AFTERNOON AHEAD OF WESTERN
MOST SURFACE BOUNDARY. SHOULD SEE SOUTH WINDS DIMINISH DURING THE
LATE AFTERNOON HOURS AS DIURNAL INVERSION SETS IN.
OTHERWISE...DRY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD WITH MUCH COOLER TEMPERATURES RANGING FROM HIGHS
IN THE LOW TO MID 70S AND LOWS IN THE 40S THROUGH THE END OF THE
WEEK. EXPECT A GRADUAL WARMING TREND TO BEGIN ON SATURDAY AS HIGH
PRESSURE SHIFTS EAST. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 57 78 49 71 / 30 10 20 10 10
MLU 85 61 80 51 71 / 60 30 20 10 10
DEQ 80 48 72 44 66 / 20 10 10 10 10
TXK 83 56 75 47 67 / 20 10 10 10 10
ELD 82 54 77 47 69 / 40 20 20 10 10
TYR 82 53 76 47 69 / 20 10 10 10 10
GGG 84 54 75 47 70 / 20 10 10 10 10
LFK 86 57 79 48 74 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: ARZ073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES:
LAZ004>006-012>014-018>022.
OK...NONE.
TX...NONE.
&&
05Hazardous weather outlook, Apr 27, 11:14 AM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT SUN APR 27 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1214 PM CDT SUN APR 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN
APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND
EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE
CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS
AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT
AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE
HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE
STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE
POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST
ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT
WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS
AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND
POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO
THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR
MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN
NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY
EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
15
In the hours before
Local storm report, Apr 28, 1:15 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM HAIL HOPE 33.67N 93.59W
04/28/2014 E1.00 INCH HEMPSTEAD AR PUBLIC
PUBLIC REPORT RELAYED TO BROADCAST MEDIA.
&&
EVENT NUMBER SHV1400324
20Local storm report, Apr 28, 1:30 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL HUGHES SPRINGS 33.00N 94.63W
04/28/2014 E2.50 INCH CASS TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400325
20Local storm report, Apr 28, 1:32 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL LINDEN 33.01N 94.36W
04/28/2014 M1.50 INCH CASS TX LAW ENFORCEMENT
FROM LINDEN PD
&&
EVENT NUMBER SHV1400326
12Local storm report, Apr 28, 1:40 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL ATLANTA 33.12N 94.16W
04/28/2014 E1.75 INCH CASS TX AMATEUR RADIO
&&
EVENT NUMBER SHV1400327
20Local storm report, Apr 28, 1:46 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N FOUKE 33.33N 93.89W
04/28/2014 MILLER AR PUBLIC
POWERLINES DOWNED ALONG HWY. 71 SOUTH OF CR. 10.
&&
EVENT NUMBER SHV1400328
13Local storm report, Apr 28, 1:51 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM HAIL ATLANTA 33.12N 94.16W
04/28/2014 M2.50 INCH CASS TX PUBLIC
&&
EVENT NUMBER SHV1400329
12Tornado, Caddo
- When
- April 28, 2:09 AM CST to 2:13 AM CST
- Where
- Caddo County, 0.54 mi NNE of Hosston to 3.92 mi ENE of Hosston
- Rating
- EF2
- Path length
- 3.48 mi
- Path width
- 550 yd
- Continued into
- Bossier, La (SHV)
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.887, -93.875
An NWS Storm Survey concluded that thunderstorm damage near Hosston, Louisiana was consistent with that of a tornado. The tornado was rated an EF2 in intensity with winds estimated near 115 mph. Numerous trees were uprooted and snapped along its path. One home in Hosston, Louisiana received minor damage.
Tornado, Bossier
- When
- April 28, 2:13 AM CST to 2:15 AM CST
- Where
- Bossier County, 4.68 mi SSW of Wardview to 4.02 mi S of Wardview
- Rating
- EF2
- Path length
- 1.58 mi
- Path width
- 550 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.904, -93.819
This is a continuation of the tornado that first touched down in northeast Caddo Parish near the community of Hosston, Louisiana. This tornado crossed the Red River and moved into Bossier Parish. A NWS Storm Survey crew determined that this EF2 tornado uprooted and snapped numerous trees from the time it crossed the Red River until if lifted just west of the town of Plain Dealing. Bossier Parish Sheriffs Office reported that nearly 20 homes suffered damage in the Buckshot Road and Highway 537 areas. Four to six homes suffered substantial damage while another homes suffered slight to moderate damage. The Red Cross set up a shelter near the site. NWS Doppler Radar in Shreveport exhibited a debris ball on storm reflectivity that coincided with the damage witnessed on the survey. While some of these homes were vacant at the time of the tornado touch down, there were no injuries reported.
Hail, Grant
- When
- April 28, 2:55 PM CST
- Where
- Grant County, 0.59 mi E of Pollock
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.520, -92.410
Hail, La Salle
- When
- April 28, 3:17 PM CST
- Where
- La Salle County, 0.91 mi NE of Nebo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.590, -92.140
Hail was reported in the Nebo community south of Midway, Louisiana.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 28 to 29, 201411 deaths · 114 injured · $152 million · EF4 · 105 events
- Tornadoes and Hail in Alabama, April 28 to 30, 20141 death · 41 injured · $265,000 · EF3 · 39 events
- Tornadoes and Flash Flooding in Alabama, April 28 to 29, 20142 deaths · 30 injured · EF3 · 31 events
- Tornadoes and Flash Flooding in Tennessee, April 28, 20142 deaths · EF3 · 5 events
- Tornado and Flash Flooding in Alabama, April 28 to 30, 20141 death · 1 injured · $34 million · EF1 · 21 events
- Tornadoes and Damaging Winds in Mississippi, April 28, 2014$1.1 million · EF2 · 4 events
- Tornadoes and Flash Flood in Georgia, April 28 to 29, 20141 injured · $476,000 · EF2 · 12 events
- Tornadoes and Flash Flood in Tennessee, April 28, 20141 injured · $275,000 · EF2 · 5 events
- Hail and Damaging Winds in Illinois, April 28, 2014$542,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in Tennessee, April 28 to 29, 2014$109,000 · EF1 · 17 events
- Hail and Damaging Wind in North Carolina, April 28 to 29, 2014$400,000 · 1 in hail · 4 events
- High Wind and Strong Wind in California, April 28 to 30, 2014$194,000 · 88 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506752, 506753, 506765, 506766.